MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PENROSE DRAIN 12" (304.8MM), X-RAY OPAQUE LATEX RUBBER, 1/4" (6.35MM), STERILE; PENROSEDRAIN

C.R. BARD, INC. (COVINGTON) -1018233 PENROSE DRAIN 12" (304.8MM), X-RAY OPAQUE LATEX RUBBER, 1/4" (6.35MM), STERILE; PENROSEDRAIN
Catalog Number 0912010
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a hair embedded in the catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed.The evaluation of the catheter noted a hair embedded in one of the catheters.The hair passed through the entire wall of the device.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "description: gravity drains are drains used to promote drainage in open surgical wounds.Indications for use: bard® gravity drains are indicated for use for open wound drainage.Contraindications: contraindicated for patients with known allergies to natural rubber latex.Warnings: to avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains as this may result in breakage during removal or undesired leakage.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain; and ¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement ¿ the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.¿ tubes should lie flat and in line with the anticipated skin exit.¿ to facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.¿ drain tubing should be placed within areas of critical fluid collection.¿ care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.¿ taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.¿ care must be exercised to avoid damage to the drain (see warnings).¿ the tubing should be repeatedly checked during closure for free motion to avoid fluid retention, breakage and/or fragment retention within the wound.Latex caution: this product contains natural rubber latex which may cause allergic reactions.Do not use lubricants containing mineral oil or petrolatum as they are harmful to rubber.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Consult instructions for use.Caution, consult accompanying documents.Use by.Do not resterilize.Do not use if package is damaged.Lot number.Units.Catalog number.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Sterilized using ethylene oxide.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Ec rep keep away from sunlight.Manufacturer.Authorized representative.X-ray opaque rubber".
 
Event or Problem Description
It was reported that there was a hair embedded in the catheter.

Brand Name
PENROSE DRAIN 12" (304.8MM), X-RAY OPAQUE LATEX RUBBER, 1/4" (6.35MM), STERILE
Common Device Name
PENROSEDRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7510718
Report Number1018233-2018-01680
Device Sequence Number1758636
Product Code GBX
UDI-Device Identifier00801741051234
UDI-Public(01)00801741051234
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number0912010
Device Lot NumberNGBX0393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1